Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 9, 2015, 4:24 AM CDT for Boone County, Story County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 4:24 AM CDT (09:24 UTC)
- Expired
- Aug 9, 2015, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:00 AM CDT | HEAVY RAIN 2.73 | 5 Se Ames, IA | COOP OBSERVER REPORTED HEAVY RAINFALL OF 2.73 INCHES OVER THE LAST 24 HOURS. |
| Aug 9, 7:00 AM CDT | HEAVY RAIN 4.56 | 1 Ene Ames, IA | COCORAHS OBSERVER REPORTED HEAVY RAINFALL OF 4.56 INCHES OVER THE LAST 24 HOURS. |
| Aug 9, 7:00 AM CDT | HEAVY RAIN 4.68 | 2 Nne Ames, IA | COCORAHS OBSERVER REPORTED 4.68 INCHES OF HEAVY RAINFALL OVER THE LAST 24 HOURS. |
| Aug 9, 7:00 AM CDT | HEAVY RAIN 5.4 | Nevada, IA | COCORAHS OBSERVER REPORTED 5.40 INCHES OF RAIN OVER THE LAST 24 HOURS. |
| Aug 9, 7:15 AM CDT | HEAVY RAIN 4.44 | 3 W Ames, IA | NWS EMPLOYEE MEASURED HEAVY RAINFALL OF 4.44 INCHES FOR STORM TOTAL. |
| Aug 9, 8:00 AM CDT | HEAVY RAIN 4.25 | 2 N Ames, IA | PUBLIC REPORTED HEAVY RAINFALL OF 4.25 INCHES STORM TOTAL. REPORT VIA SOCIAL MEDIA. |
| Aug 9, 8:52 AM CDT | HEAVY RAIN 4.75 | Nevada, IA | TRAINED SPOTTER MEASURED HEAVY RAINFALL OF 4.75 INCHES FOR STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
443
WGUS53 KDMX 090924
FFWDMX
IAC015-169-091530-
/O.NEW.KDMX.FF.W.0027.150809T0924Z-150809T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
424 AM CDT SUN AUG 9 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...
* UNTIL 1030 AM CDT SUNDAY
* AT 423 AM CDT...GAUGE REPORTS INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AMES...NEVADA...HUXLEY...SLATER...IOWA STATE CENTER...CAMBRIDGE...
SHELDAHL...KELLEY AND AMES MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4186 9343 4186 9379 4207 9379 4207 9342
$$
AWB2 follow-up statements
754 WGUS73 KDMX 091334 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 834 AM CDT SUN AUG 9 2015 IAC015-169-091530- /O.CON.KDMX.FF.W.0027.000000T0000Z-150809T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA-STORY IA- 834 AM CDT SUN AUG 9 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT SUNDAY FOR SOUTHEASTERN BOONE AND SOUTHWESTERN STORY COUNTIES... AT 833 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING OCCURRING IN AND AROUND PARTS OF AMES AND NEVADA. THREE TO FOUR INCHES OF RAIN FELL OVERNIGHT IN SOME AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AMES...NEVADA...HUXLEY...SLATER...IOWA STATE CENTER...CAMBRIDGE... SHELDAHL...KELLEY AND AMES MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4186 9343 4186 9379 4207 9379 4207 9342 $$ LEE
255 WGUS73 KDMX 091529 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1029 AM CDT SUN AUG 9 2015 IAC015-169-091539- /O.EXP.KDMX.FF.W.0027.000000T0000Z-150809T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA-STORY IA- 1029 AM CDT SUN AUG 9 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BOONE AND SOUTHWESTERN STORY COUNTIES WILL EXPIRE AT 1030 AM CDT... HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...AN AREAL FLOODING HAS BEEN ISSUED TO REPLACE THE FLASH FLOOD WARNING AS MANY LOW LYING AREAS...CREEKS...AND SOME ROADS ARE STILL BEING AFFECTED BY HIGH WATER. LAT...LON 4186 9343 4186 9379 4207 9379 4207 9342 $$ LEE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 12:41 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 12:41 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1241 AM CDT SUN AUG 9 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 342 PM CDT SAT AUG 8 2015 A COUPLE AREAS OF CONCERN THROUGH TONIGHT. FIRST...A SURFACE LOW HAS BEEN SLOWLY DEVELOPING AND MOVING INTO NORTH CENTRAL KANSAS THIS AFTERNOON...WITH AN EFFECTIVE WARM FRONT/REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION EXTENDING TO NEAR THE IOWA/MISSOURI BORDER. THERE IS A STOUT CAP IN PLACE...BUT IF CONVECTIVE TEMPERATURES ARE REACHED AND STORMS INITIATE ACROSS NORTHEAST KANSAS/SOUTHEAST NEBRASKA THEY WOULD MOVE EASTWARD NEAR OUR SOUTHERN BORDER WITH A DISTINCT SEVERE WEATHER THREAT GIVEN THE AMOUNT OF INSTABILITY AND LOW LEVEL SHEAR THAT WOULD BE PRESENT. HAVE MAINTAINED MID RANGE POPS ALONG OUR SOUTHERN BORDER THIS EVENING...BUT HELD OFF ON SEVERE WORDING FOR NOW GIVEN THE CONDITIONAL NATURE OF THE THREAT. IN WAKE OF ANY EVENING CONVECTION THAT OCCURS...OR DOESNT...A FAIRLY STRONG LOW LEVEL JET DEVELOPING AFTER SUNSET WILL PROVIDE THE IMPETUS FOR EVEN MORE LIKELY THUNDERSTORM DEVELOPMENT OVERNIGHT. THERE WILL REMAIN A SEVERE WEATHER THREAT IN THE FORM OF HAIL AND WIND DURING THIS TIME...BUT THE BIGGER CONCERN WILL BE FOR HEAVY RAIN AND FLASH FLOODING. PWAT VALUES ARE VERY HIGH...WARM CLOUD DEPTHS WILL BE NEARLY 15 KFT...AND THE LINGERING OUTFLOW BOUNDARIES NEAR THE IA/MO BORDER WILL PROVIDE A FOCUS FOR POTENTIALLY BACKBUILDING/REDEVELOPING ROUNDS OF STORMS ACROSS SOUTHERN IOWA. GIVEN THAT ANTECEDENT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING IN THAT PART OF THE STATE...GIVEN RECENT RAINFALLS...AND THE VERY FAVORABLE ATMOSPHERIC PARAMETERS APPARENT...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST AREAS FROM I-80 SOUTHWARD OVERNIGHT. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 342 PM CDT SAT AUG 8 2015 OVERALL ACTIVE LONG TERM PERIOD IN THE NEARER TERM...WITH CONDITIONS DRYING OUT FOR THE MID/LONG RANGE. AREA OF LOW PRESSURE ACROSS KS TO SLOWLY SINK SOUTHEASTWARD INTO SUNDAY...WITH THE FRONTAL BOUNDARY REMAINING IN PLACE FROM WEST TO EAST ACROSS THE SOUTHERN CWA. SOME LINGERING STORMS MAY BE PRESENT IN THE FAR SOUTHEAST IN THE MORNING...AND DEPENDING ON WHERE THE BOUNDARY SETS UP AGAIN FOR SUNDAY MAY SEE ACTIVITY LINGER INTO THE AFTERNOON HOURS ACROSS THE FAR SOUTH. MODELS DO TRY AND PUSH THE FRONT INTO NORTHERN MISSOURI WHICH WOULD KEEP SOUTHERN IOWA MAINLY DRY FOR SUNDAY AFTER THE EARLY MORNING ACTIVITY MOVES OUT. FOCUS THEN SHIFTS TO SUNDAY NIGHT AS ANOTHER UPPER LEVEL WAVE IS PROGGED TO DROP THROUGH THE DAKOTAS AND THROUGH IOWA LATE SUNDAY NIGHT INTO MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE STATE WITH THIS WAVE WITH STORMS EXPECTED TO FIRE ALONG THE BOUNDARY ACROSS SOUTH DAKOTA SUNDAY AFTERNOON. MODELS THEN BRING AN MCS THROUGH IOWA IN THE LATE EVENING/OVERNIGHT HOURS...WITH POST-FRONTAL SHOWERS LINGERING INTO MONDAY. ALSO EXPECT DECENT CLOUD COVER LINGERING THROUGH MUCH OF THE DAY WITH H85 TEMPS DROPPING TO AROUND +14C. THEREFORE EXPECT RELATIVELY COOLER CONDITIONS FOR MONDAY WITH HIGHS IN THE 70S TO AROUND 80. LARGE AREA OF HIGH PRESSURE TO BUILD INTO THE REGION FOR TUESDAY INTO WEDNESDAY. A WEAK COLD FRONTAL BOUNDARY WILL DROP THROUGH THE CWA THURSDAY NIGHT ASSOCIATED WITH A WAVE MOVING THROUGH SE ONTARIO. THIS CURRENTLY LOOKS LIKE A DRY FRONTAL PASSAGE WITH MUCH OF THE LIFT CLOSER TO THE PARENT SYSTEM IN CANADA. UPPER RIDGING CONTINUES TO AMPLIFY ACROSS THE CENTRAL US INTO THE WEEKEND...WITH THE THERMAL RIDGE BUILDING AND DRY CONDITIONS EXPECTED. H85 TEMPS PUSH INTO THE 20S CELSIUS BY NEXT WEEKEND...SO EXPECT HIGHS TO CLIMB BACK INTO THE MID TO UPPER 80S IF NOT WARMER. && .AVIATION...09/06Z ISSUED AT 1241 AM CDT SUN AUG 9 2015 DSM/OTM WILL SEE SOME HEAVY RAIN POTENTIAL THROUGH 12Z TODAY. ANOTHER ROUND OF STORMS LOOKS TO MOVE IN B/T 08-10Z AND POSSIBLE CAUSE BRIEF MVFR TO IFR VIS/CIGS. VFR AT MCW AND FOD FOR MUCH OF THE TAF. ALO HAS THE POTENTIAL FOR SOME MVFR CIGS/VIS BUT CURRENT RADAR TRENDS LOOK TO KEEP HEAVIEST CONVECTION TO ITS SOUTH. OTHER CONCERN IS FOG DEVELOPMENT SUNDAY NIGHT AND HAVE MVFR VIS MENTIONED FOR ALL TAF SITES TOWARDS THE END OF THE PERIOD. && .HYDROLOGY... ISSUED AT 342 PM CDT SAT AUG 8 2015 IT IS EXPECTED THAT A DEVELOPING LOW LEVEL JET WILL INITIATE THUNDERSTORM DEVELOPMENT OVER PARTS OF IOWA AFTER SUNSET TONIGHT...ESPECIALLY DURING THE EARLY MORNING HOURS ON SUNDAY. THERE IS SOME QUESTION AS TO HOW FAR NORTH OR SOUTH THESE STORMS MAY FORM...BUT SOUTHERN IOWA APPEARS THE BEST BET GIVEN THE LOCATION OF GREATEST INSTABILITY AND NASCENT OUTFLOW BOUNDARIES NEAR THE IOWA/MISSOURI BORDER. ANY STORMS THAT DO FORM OVERNIGHT WILL DO SO WITHIN AN ENVIRONMENT THAT IS VERY FAVORABLE FOR HEAVY RAIN...WITH PWAT VALUES OVER TWO INCHES AND WARM CLOUD DEPTHS OF NEARLY 15 KFT. IN ADDITION...THE AFOREMENTIONED BOUNDARIES JUST TO OUR SOUTH WILL PROVIDE AN ANCHOR FOR CONTINUING THUNDERSTORM DEVELOPMENT AND POTENTIAL BACKBUILDING. IN ADDITION...DESPITE ABOUT SIX DAYS OF RELATIVELY DRY WEATHER...SOIL MOISTURE REMAINS VERY HIGH IN SOUTHERN IOWA GIVEN THE HEAVY RAINFALL OF JULY/EARLY AUGUST...AND FLASH FLOOD GUIDANCE IS LOWER IN THIS AREA AS A RESULT. GIVEN THIS COMBINATION OF FACTORS...HAVE ISSUED A FLASH FLOOD WATCH TO COVER THE OVERNIGHT HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAIR-ADAMS- APPANOOSE-CLARKE-DALLAS-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MONROE-POLK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM...LEE LONG TERM...BEERENDS AVIATION...PODRAZIK HYDROLOGY...LEE
Hazardous weather outlook, Aug 8, 3:52 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT SAT AUG 8 2015 IAZ033>038-044>050-057-058-062-070-091100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-POWESHIEK-CASS- 352 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP AS EARLY AS THIS AFTERNOON...BUT WILL BE MORE LIKELY BY TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. PERIODS OF HEAVY RAINFALL TONIGHT MAY ALSO LEAD TO LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. IAZ004>007-015>017-023>028-039-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- 352 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. THE PROBABILITY OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. IAZ059>061-071>075-081>086-092>097-091100- DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 352 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON...BECOMING MORE LIKELY BY THIS EVENING AND OVERNIGHT. SEVERE WEATHER WILL BE POSSIBLE...ESPECIALLY THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS...BUT A TORNADO CANNOT BE RULED OUT. ALSO...AS STORMS BECOME MORE WIDESPREAD OVERNIGHT HEAVY RAINFALL WILL BECOME LIKELY WITH A POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. LEE
In the hours before
Special weather statement, Aug 8, 11:19 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SAT AUG 8 2015
IAZ059-071>073-090500-
MADISON IA-WARREN IA-DALLAS IA-ADAIR IA-
1119 PM CDT SAT AUG 8 2015
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...WAUKEE...WINTERSET...ADEL...EARLHAM...DE SOTO...VAN
METER...MARTENSDALE...CUMMING...PATTERSON...MACKSBURG...BEVINGTON...
BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4136 9440 4168 9400 4139 9363 4116 9421
4116 9422
TIME...MOT...LOC 0418Z 231DEG 32KT 4132 9424
AWBSpecial weather statement, Aug 9, 12:18 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1218 AM CDT SUN AUG 9 2015
IAZ048-060-061-073-090615-
JASPER IA-WARREN IA-STORY IA-POLK IA-
1218 AM CDT SUN AUG 9 2015
...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND GUSTY WINDS...
AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRIMES TO NEAR
CARLISLE...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...NEWTON...INDIANOLA...ALTOONA...NORWALK...PLEASANT HILL...
GRIMES...WINDSOR HEIGHTS...CARLISLE...BONDURANT...POLK CITY...
HUXLEY...SAYLORVILLE...MITCHELLVILLE AND COLFAX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4170 9292 4151 9323 4151 9333 4145 9333
4134 9350 4159 9379 4160 9379 4161 9382
4171 9381 4204 9339 4192 9323 4186 9323
4186 9314
TIME...MOT...LOC 0517Z 231DEG 28KT 4165 9382 4148 9350
AWBLocal storm report, Aug 9, 12:19 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT SUN AUG 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL CUMMING 41.49N 93.76W
08/09/2015 E1.00 INCH WARREN IA TRAINED SPOTTER
BRIEF HAIL. MOST STONES WERE NICKEL SIZE BUT
A FEW WERE SIZE OF A QUARTER. WINDS
ESTIMATED TO 45 MPH.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Aug 9, 12:39 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT SUN AUG 9 2015
IAZ070-081-090645-
CASS IA-ADAMS IA-
1239 AM CDT SUN AUG 9 2015
...THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...
AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF ELLIOTT...OR 15 MILES SOUTH OF ATLANTIC...MOVING
EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRISWOLD...LAKE ICARIA...MASSENA...CUMBERLAND...CARBON...GRISWOLD
PARK AND LAKE ICARIA STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4128 9516 4133 9470 4116 9470 4116 9469
4104 9469 4106 9493 4116 9493 4116 9516
TIME...MOT...LOC 0539Z 269DEG 19KT 4118 9509
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:13 PM CDT | Special Weather Statement | DMX | Adams | 62 min |
| Aug 8, 11:19 PM CDT | Special Weather Statement | DMX | Madison | 41 min |
| Aug 8, 11:33 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 42 min |
| Aug 9, 12:18 AM CDT | Special Weather Statement | DMX | Jasper, Polk | 57 min |
| Aug 9, 12:39 AM CDT | Special Weather Statement | DMX | Cass | 66 min |
| Aug 9, 4:33 AM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Aug 9, 4:50 AM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 9, 10:28 AM CDT | Areal Flood Warning | DMX | Boone, Story | 24 hr |
| Aug 9, 6:27 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 48 min |
| Aug 9, 6:48 PM CDT | Special Weather Statement | DMX | Palo Alto | 42 min |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.